File Download
  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Pension funding problem with regime-switching geometric brownian motion assets and liabilities

TitlePension funding problem with regime-switching geometric brownian motion assets and liabilities
Authors
KeywordsGeometric Brownian motion
Markov chain
Optimal dividend problem
Pension funding
Regime switching
System of second-order differential equations
Issue Date2010
PublisherJohn Wiley & Sons Ltd. The Journal's web site is located at http://www.interscience.wiley.com/jpages/1524-1904/
Citation
Applied Stochastic Models In Business And Industry, 2010, v. 26 n. 2, p. 125-141 How to Cite?
AbstractThis paper extends the pension funding model in (N. Am. Actuarial J. 2003; 7:37-51) to a regimeswitching case. The market mode is modeled by a continuous-time stationary Markov chain. The asset value process and liability value process are modeled by Markov-modulated geometric Brownian motions. We consider a pension funding plan in which the asset value is to be within a band that is proportional to the liability value. The pension plan sponsor is asked to provide sufficient funds to guarantee the asset value stays above the lower barrier of the band. The amount by which the asset value exceeds the upper barrier will be paid back to the sponsor. By applying differential equation approach, this paper calculates the expected present value of the payments to be made by the sponsor as well as that of the refunds to the sponsor. In addition, we study the effects of different barriers and regime switching on the results using some numerical examples. The optimal dividend problem is studied in our examples as an application of our theory. Copyright © 2009 John Wiley & Sons, Ltd.
Persistent Identifierhttp://hdl.handle.net/10722/128527
ISSN
2015 Impact Factor: 0.574
2015 SCImago Journal Rankings: 0.613
ISI Accession Number ID
Funding AgencyGrant Number
Research Grants Council of the Hong Kong Special Administrative Region, China7540/08H
Funding Information:

The authors would like to thank the referees for valuable comments and suggestions. This research was supported by the Research Grants Council of the Hong Kong Special Administrative Region, China (Project No. 7540/08H).

References

 

DC FieldValueLanguage
dc.contributor.authorPing, Cen_HK
dc.contributor.authorYang, Hen_HK
dc.date.accessioned2010-11-01T09:07:58Z-
dc.date.available2010-11-01T09:07:58Z-
dc.date.issued2010en_HK
dc.identifier.citationApplied Stochastic Models In Business And Industry, 2010, v. 26 n. 2, p. 125-141en_HK
dc.identifier.issn1524-1904en_HK
dc.identifier.urihttp://hdl.handle.net/10722/128527-
dc.description.abstractThis paper extends the pension funding model in (N. Am. Actuarial J. 2003; 7:37-51) to a regimeswitching case. The market mode is modeled by a continuous-time stationary Markov chain. The asset value process and liability value process are modeled by Markov-modulated geometric Brownian motions. We consider a pension funding plan in which the asset value is to be within a band that is proportional to the liability value. The pension plan sponsor is asked to provide sufficient funds to guarantee the asset value stays above the lower barrier of the band. The amount by which the asset value exceeds the upper barrier will be paid back to the sponsor. By applying differential equation approach, this paper calculates the expected present value of the payments to be made by the sponsor as well as that of the refunds to the sponsor. In addition, we study the effects of different barriers and regime switching on the results using some numerical examples. The optimal dividend problem is studied in our examples as an application of our theory. Copyright © 2009 John Wiley & Sons, Ltd.en_HK
dc.languageeng-
dc.publisherJohn Wiley & Sons Ltd. The Journal's web site is located at http://www.interscience.wiley.com/jpages/1524-1904/en_HK
dc.relation.ispartofApplied Stochastic Models in Business and Industryen_HK
dc.rightsApplied Stochastic Models in Business and Industry. Copyright © John Wiley & Sons Ltd.-
dc.rightsCreative Commons: Attribution 3.0 Hong Kong License-
dc.rightsThe definitive version is available at www3.interscience.wiley.com-
dc.subjectGeometric Brownian motionen_HK
dc.subjectMarkov chainen_HK
dc.subjectOptimal dividend problemen_HK
dc.subjectPension fundingen_HK
dc.subjectRegime switchingen_HK
dc.subjectSystem of second-order differential equationsen_HK
dc.titlePension funding problem with regime-switching geometric brownian motion assets and liabilitiesen_HK
dc.typeArticleen_HK
dc.identifier.openurlhttp://library.hku.hk:4550/resserv?sid=HKU:IR&issn=1524-1904&volume=26&issue=2&spage=125&epage=141&date=2010&atitle=Pension+funding+problem+with+regime-switching+geometric+Brownian+motion+assets+and+liabilities-
dc.identifier.emailYang, H: hlyang@hku.hken_HK
dc.identifier.authorityYang, H=rp00826en_HK
dc.description.naturepostprint-
dc.identifier.doi10.1002/asmb.776en_HK
dc.identifier.scopuseid_2-s2.0-77950839526en_HK
dc.identifier.hkuros173062-
dc.relation.referenceshttp://www.scopus.com/mlt/select.url?eid=2-s2.0-77950839526&selection=ref&src=s&origin=recordpageen_HK
dc.identifier.volume26en_HK
dc.identifier.issue2en_HK
dc.identifier.spage125en_HK
dc.identifier.epage141en_HK
dc.identifier.isiWOS:000277334300002-
dc.publisher.placeUnited Kingdomen_HK
dc.identifier.scopusauthoridPing, C=35976884300en_HK
dc.identifier.scopusauthoridYang, H=7406559537en_HK

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats